Jump to content

Question about Time to Heal


Recommended Posts

Hi Everybody -

 

I have read somewhere that the time to heal is pretty much the same for a c/t as it would be for a taper if you INCLUDE the taper time.  As an example, if a taper took six months and then healing required another six months the one year would be the same for the c/t.  The difference is the c/t produces more intesity in the early months.  Any experiences here?

 

Best, Billwill

Link to comment
Share on other sites

There could be something to that. I c/t,ed 7 months ago, and am about 80% healed, so it could be a year before I am at 100%.

 

Good luck to you, Billwill.

 

pj

Link to comment
Share on other sites

Even if that's true then what's the point of a c/t if you're sick for just as long but MORE sick? The other problem with the C/T is it is setting the stage for a protracted w/d that could potentially go for an even more ridiculous amount of time. Years in some cases. That's all I wanted to say.
Link to comment
Share on other sites

I have seen many people who had a really long taper, sometimes over a year, STILL take 18-24 mos..so really they suffer longer. I know some who had horrendous CT heal 6-24 mos. There's no rhyme or reason. Some who tapered with no probs, may not have had any issues if they CT..some CT then reinstate and taper off, have minimal probs...you never know. IMO the risk for protracted WD is about the same whether you taper or CT, long term short term big dose low dose...poison is poison is poison.

 

xxoo

cupcake

Link to comment
Share on other sites

Not everyone suffers for long times.  I've been tapered for 11 weeks, and now at 4 weeks since the end of my taper I am sleeping better than I have in 20 years (tapered from Restoril which is temazepam, a sleep benzo), my vertigo is all but gone, and the only significant side effects that remain are mild tinnitus and erratic muscle twitches.  I'd say I'm 90% healed.
Link to comment
Share on other sites

Not everyone suffers for long times.  I've been tapered for 11 weeks, and now at 4 weeks since the end of my taper I am sleeping better than I have in 20 years (tapered from Restoril which is temazepam, a sleep benzo), my vertigo is all but gone, and the only significant side effects that remain are mild tinnitus and erratic muscle twitches.  I'd say I'm 90% healed.

 

Right on, I hope you post in success stories once you hit the 60 day mark.  A lot of the posts in that forum frankly sound rather discouragingly unsuccessful (primarily, the people who consider having been off for a certain period of time to be their measure of success rather than being mainly symptom free) and it would give a lot of people a lot of hope to read something like what you said.

 

:)

Link to comment
Share on other sites

I have had the experience of both a CT and tapering.  When I CT years ago off of xanax I was pretty sick for the early part of it.  I did not know that what I was going thru was benzo withdrawl though.  I remember that I was well about a year later.  This time I was on a high dosage of klonopin for about 8 years and tapered off via crossing over to 80 mg.  of valium. The tapering was horrific and took me 14 months to do.  I honestly thought that by tapering that I would be healed quickly.  Sadly, this has not been the case as I am now 16 months off and still suffering due to a horrible wave. If I had known it would take this long and been this bad then I might have done things differently.  Although, I must say that I do believe that the kindling effect has had a significant effect upon my recovery time.  Who knows....... this whole process of benzo withdrawl is crazy and awful.        Ginia
Link to comment
Share on other sites

Ginia...your signature mentions wellbutrin.  Did that make things easier and is it still working for you?  I see a lot of people here start a/ds and I am just wondering what your experience was.  Thanks!
Link to comment
Share on other sites

Hi Mary,

Yes, the welbutrin definately helped me during tapering and early post withdrawl.  I started it midway thruout the taper to help with the horrible benzo depression .  It did help though initially it did revv up the symptoms and it took about 6 weeks to kick in.  I did get off of it 6 mos post taper as I wanted to be completely med free which I did.  It does not help with the intrusive thought part of the withdrawl but it took away the major depression symptoms.

Link to comment
Share on other sites

I'm sorry some of you guys suffer so long despite a long taper. I know that can happen. I think kindling really does have a lot to do with it. I just remember reading in the ashton manual that slow tapering is likely to reduce the risk of protracted w/d. Of course it wouldn't eliminate the risk.
Link to comment
Share on other sites

Hi NYC -

 

I haven't done accupuncture in a couple of years but really enjoyed it at that time.  A lot of people find it relaxing and stress reducing.  Hope you are well.

 

Bill

Link to comment
Share on other sites

[a3...]

Not everyone suffers for long times.  I've been tapered for 11 weeks, and now at 4 weeks since the end of my taper I am sleeping better than I have in 20 years (tapered from Restoril which is temazepam, a sleep benzo), my vertigo is all but gone, and the only significant side effects that remain are mild tinnitus and erratic muscle twitches.  I'd say I'm 90% healed.

 

Yes, this may be true, but you're still taking Klonopin and a large dose of Soma, correct? This could be helping w/ the w/d from the Temazepam...you can't really proclaim yourself "healed" if you're still taking a Benzo and a another drug that binds to the GABA receptors. Not trying to "call you out", but this has to be taken into consideration when you're reporting results from a taper.

 

Much love and continued healing to you- Nicole

Link to comment
Share on other sites

×
×
  • Create New...